MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10439072
Health Effect - Clinical Codes Myocardial Infarction (1969); Ventricular Fibrillation (2130)
Date of Event 01/25/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device g4043386 number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old male patient ((b)(6) lbs) underwent a cardiac ablation procedure for paroxysmal atrial fibrillation with a soundstar® eco diagnostic ultrasound catheter and suffered ventricular fibrillation (vfib), myocardial infarction, and death.While mapping in the right atrium (ra), in preparation for ablation in the left atrium (prior to transseptal procedure), the patient went into ventricular tachycardia, was coded and then expired.First, a cartosound map was created of the left atrium with the soundstar® eco diagnostic ultrasound catheter.A smart touch sf catheter (used only to map the right atrium) was placed into the coronary sinus (cs) to create a fast-anatomical mapping (fam) map.This was removed then the coronary sinus catheter was placed into the coronary sinus.No radiofrequency was delivered at any time.At this point the certified registered nurse anesthetists (crna) stated to the physician that "the patient had a lot of co2 consumption," and that "it would be easier to paralyze the patient." when the anesthesiologist came into the room to put the patient under general anesthesia, they commented that the patient's vitals were "tanking." the patient was then noticed to be in ventricular fibrillation (vfib).The nurse performed chest compressions and the patient was defibrillated multiple times.A patient code was called, and the cath lab team came in, continued administering chest compressions.The cardiologist performed an angiogram, a shot of contrast was administered to assess the coronary arteries, and it was noted that "plaque came off" and the left main coronary artery was visualized as a "pool of blood," no coronaries were visible.The patient's death was called.Upon review on the ep recording system, just prior to the patient entering vf, there were st segment elevations in the inferior leads were noted on the electrocardiogram.Patient suffered myocardial infarction of left main artery.The physician did not state that they believed bwi equipment contributed to the patient's event or death.Physician related the cause of the event to the patient¿s condition as the patient suffered right ventricle myocardial infarction.Patient¿s relevant tests/laboratory data included: creatinine: 0.80, hemoglobin 16.8, inr 1.00.With the information available, this event is being conservatively assessed as mdr reportable under the soundstar® eco diagnostic ultrasound catheter as it was the only catheter inside the patient¿s body at the time of the event.
 
Additional Manufacturer Narrative
Additional information was received on 4/6/2021 clarifying that the reported soundstar® eco diagnostic ultrasound catheter used was reprocessed as this hospital always uses reprocessed soundstar catheters.The product was updated to a reprocess sdstr eco 10f-90 ge / product code r10439072 manufactured by sterilmed, inc.Which is a distributed device.Therefore, this event is no longer mdr reportable for bwi.The event will be reported by sterilmed manufacturer reference #(b)(4).Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11340284
Report Number2029046-2021-00191
Device Sequence Number16789652
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public10846835008845
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number10439072
Device Catalogue Number10439072
Device Lot NumberG4043386
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMART TOUCH SF CATHETER; UNKNOWN BRAND CORONARY SINUS CATHETER; UNKNOWN BRAND EP RECORDING SYSTEM; SMART TOUCH SF CATHETER; UNKNOWN BRAND CORONARY SINUS CATHETER; UNKNOWN BRAND EP RECORDING SYSTEM
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age77 YR
Patient Weight94